Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Pueblo, CO

June 17, 20114 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2011, 8:14 PM MDT for 4 counties in Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 8:14 PM MDT (02:14 UTC)
Expired
Jun 17, 2011, 9:03 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:58 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS55 KPUB 180214
SVRPUB
COC011-025-061-089-180315-
/O.NEW.KPUB.SV.W.0044.110618T0214Z-110618T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 915 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES SOUTH OF ARLINGTON...OR 19 MILES NORTHEAST OF LA
  JUNTA...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...HASWELL AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3806 10337 3836 10356 3852 10323 3852 10319
      3855 10318 3862 10302 3862 10300 3819 10272
      3816 10272
TIME...MOT...LOC 0214Z 242DEG 20KT 3820 10329
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
332 
WWUS55 KPUB 180246
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
846 PM MDT FRI JUN 17 2011

COC025-089-180256-
/O.CAN.KPUB.SV.W.0044.000000T0000Z-110618T0315Z/
OTERO CO-CROWLEY CO-
846 PM MDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CROWLEY AND
EXTREME NORTHEASTERN OTERO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3812 10318 3840 10334 3862 10302 3862 10300
      3819 10272 3816 10272
TIME...MOT...LOC 0246Z 249DEG 24KT 3826 10299

$$

COC011-061-180315-
/O.CON.KPUB.SV.W.0044.000000T0000Z-110618T0315Z/
BENT CO-KIOWA CO-
846 PM MDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIOWA
AND NORTHEASTERN BENT COUNTIES UNTIL 915 PM MDT...

AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
MILES NORTH OF HASTY...OR 25 MILES NORTHWEST OF LAMAR...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN BENT AND SOUTHERN KIOWA
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3812 10318 3840 10334 3862 10302 3862 10300
      3819 10272 3816 10272
TIME...MOT...LOC 0246Z 249DEG 24KT 3826 10299
WIND...HAIL 60MPH 1.50IN

$$
381 
WWUS55 KPUB 180303
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
903 PM MDT FRI JUN 17 2011

COC011-061-180312-
/O.CAN.KPUB.SV.W.0044.000000T0000Z-110618T0315Z/
BENT CO-KIOWA CO-
903 PM MDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA AND NORTHEASTERN
BENT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH 
CENTRAL KIOWA...NORTHEAST BENT...AND NORTHWEST PROWERS COUNTY UNTIL 
915 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3812 10318 3840 10334 3862 10302 3862 10300
      3819 10272 3816 10272
TIME...MOT...LOC 0302Z 236DEG 31KT 3836 10284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:54 PM MDT, 6 hours 20 minutes earlier.

Area forecast discussion, Jun 17, 1:54 PM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT FRI JUN 17 2011

.SHORT TERM...
(TONIGHT AND TOMORROW)

...MAIN CONCERN SEVERE WX AND FIRE WX BOTH TODAY AND TOMORROW CURRENTLY...
SVR TSRA WATCH WAS JUST ISSUED AT 1 PM FOR PARTS OF THE PLAINS.
CONVECTION COMING OUT OF THE MTNS AND MOVING ACROSS EL PASO. CAPES
OVER AREA ABOUT 1000 J/KG AND GOOD THETA-E AXIS PUSHING INTO THE
PALMER DIVD/SE CO REGION. DEEP SHEAR IS ABOUT 40-50 KNTS.

REST OF TODAY...
BEST CHANCE OF SVR FROM HI RES MODELS WILL BE OVER EL PASO AND
KIOWA COUNTIES. OTHER STRONG STORMS POSSIBLE FARTHER SOUTH
ALTHOUGH SIMULATIONS NOT EXPLICITLY SHOWING STRONGER THUNDER
FARTHER SOUTH. STORMS MOVING OVER EL PASO NOW ARE NOT PUTTING OUT
AN OUTFLOW BOUNDARY...SO THIS WILL KEEP THE INSTABILITY IN THE
COUNTY. AS MORE STORMS COME OUT LATER ON...THEY WILL LIKELY BECOME
SVR OVER EL PASO AND THEN MOVE EAST OR EAST SOUTHEAST MOVG ACROSS
KIOWA COUNTY LATER ON.

RED FLAG CONDITIONS WILL LIKELY OCCUR OVER PARTS OF THE SOUTHERN
MTNS AND SAN LUIS VALLEY...SIMULATIONS DO SHOW STRONGER WEST WINDS
PUNCHING OUT TO THE I-25 CORRIDOR REGION LATE THIS AFTERNOON.

TONIGHT...
STRONGER CONVECTION WILL LIKELY BE OVER THE E PLAINS AFTER 6 PM
WITH THE DRYLINE PUSHING A BIT EAST. LARGE OUTFLOW LATER THIS
EVENING WILL LIKELY PUSH SOUTH ACROSS THE REST OF THE PLAINS
BRINGING HIGHER RH AIR TO ALL OF THE PLAINS. THIS OUTFLOW WILL
HAVE THE POTENTIAL TO FIRE OFF NEW CONVECTION.

LATER TONIGHT WE WILL LIKELY SEE SOME LOWER CLOUDS MOVING ACROSS THE
REGION. SIMULATIONS NOT ALL THAT GUNG-HO ABOUT BRINGING A DENSE LOW
OVC INTO THE AREA...BUT IF STORMS REALLY GET GOING IT MIGHT BE A
CLOUDY EARLY MORNING ACROSS THE PLAINS.

TOMORROW...
PRETTY MUCH A REPEAT PERFORMANCE OF TODAY. FIRE WX CONCERNS WILL
MAINLY BE OVER THE MTNS AND SAN LUIS VALLEY WITH THE DRYLINE
PUNCHING OUT TO THE I-25 CORRIDOR REGION. FOR THIS REASON UPGRADED
TO A RED FLAG WARNING FOR TOMORROW.

SVR THREAT WILL ONCE AGAIN OCCUR ACROSS THE PLAINS TOMORROW AS
MODEST WESTERLY FLOW ALOFT CONTINUES OVER A LLVL UNSTABLE
ATMOSPHERE. SUPERCELLS WILL BE POSSIBLE BUT TOR CHANCE LOOK LOW.
\/HODANISH

.LONG TERM...
UPPER LEVEL TROF DIGS INTO THE GREAT BASIN SAT NIGHT/SUN WITH
INCREASING SOUTHWEST FLOW ALOFT OVER THE CWA. MODELS HINTING AT SOME
LOW LEVEL MOISTURE LINGERING IN THE NORTHEASTERN PORTION OF THE CWA
SATURDAY NIGHT...BUT IT SHOULD MOVE EAST FAIRLY EARLY IN THE DAY.
HAVE ISSUED A FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY...THE
SOUTHEAST MOUNTAINS AND THE SOUTHEAST PLAINS FOR SUNDAY. ONLY
CONCERN IS THAT RELATIVE HUMIDITIES WILL BE TOO HIGH IN THE FAR
NORTHEAST PORTION OF THE CWA TO VERIFY RED FLAG CONDITIONS. LATER
SHIFTS MAY HAVE TO ADJUST THE WATCH AREA IF NEEDED. OTHERWISE...
SUNDAY LOOKS TO BE ANOTHER CRITICAL FIRE WEATHER DAY FOR SOUTHEAST
COLORADO (ESPECIALLY ALONG AND SOUTH OF HIGHWAY 50). 7H WINDS
PROGGED TO BE 25 TO 35 KTS DURING THE AFTERNOON AND EVENING HOURS
ALONG WITH VERY DRY AIR.

UPPER LOW MOVES ACROSS NORTHERN COLORADO AND INTO SOUTHWEST NEBRASKA
BY MONDAY AFTERNOON. EUROPEAN AND GFS MODELS APPEAR TO BE IN BETTER
AGREEMENT WITH THE LOCATION AND TIMING OF THE UPPER LEVEL SYSTEM.
COULD SEE A WIDE VARIATION IN TEMPS AND PRECIPITATION CHANCES ACROSS
THE CWA WITH THE NORTHERN AREAS FAVORED FOR BETTER PRECIPITATION
CHANCES. COULD ALSO SEE THE NEED FOR ADDITIONAL FIRE WEATHER
HIGHLIGHTS ACROSS THE FAR SOUTH CENTRAL AND SOUTHEAST. THE GOOD NEWS
IS THAT A STRONG COLD FRONT SHOULD MOVE SOUTH THROUGH THE SOUTHEAST
PLAINS MONDAY AFTERNOON/EVENING WITH BETTER RELATIVE HUMIDITY
RECOVERY AND SOME CHANCES FOR PRECIPITATION. CERTAINLY COOLER TEMPS
SHOULD BE NOTED TUESDAY AFTERNOON ACROSS ALL OF THE SOUTHEAST PLAINS.

UPPER LOW GRADUALLY MOVES EAST THRU THE PLAINS TUESDAY AND WEDNESDAY
WITH NORTHWEST FLOW ALOFT HOLDING IN PLACE TUESDAY AND WEDNESDAY.
LINGERING LOW LEVEL MOISTURE AND UPSLOPE FLOW ON THE PLAINS SHOULD
LEAD TO A BETTER CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS
DEVELOPING OVER THE SOUTHEAST MOUNTAINS AND THEN MOVING OVER THE
PLAINS. WEAK UPPER RIDGE EXPECTED THURSDAY WITH SEVERAL WEAK SHORT
WAVES MOVING THRU THE WEST SOUTHWEST FLOW ALOFT THROUGH FRIDAY.
TEMPS SHOULD WARM A FEW DEGREES THRU FRIDAY. STARK

&&

.AVIATION...
VFR LIKELY AT ALL 3 TAF SITES NEXT 24H.

FOR KCOS...MAY BE SOME BOUTS OF STRONG THUNDER OVER THE AERODROME
SITE THIS AFTERNOON AND TOMORROW AFTERNOON. THERE WILL ALSO BE A
CHANCE OF SOME LOW CLOUDS TOMORROW MORNING. LOW CLOUDS WILL BE
DEPENDENT ON HOW MUCH THUNDER OCCURS OVER THE E PLAINS THIS EVENING.
IF LOTS OF THUNDER GOES...THEN THERE WILL BE A BETTER CHANCE OF LOW
CIGS.

KPUB - ISOLD TSRA CHANCES THIS AFTERNOON AND TOMORROW AFTERNOON.

KALS WILL REMAIN MOSTLY CLEAR WITH GUSTY DRY SW WINDS DURING THE
AFTERNOON TIME PDS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING...
AND REDEVELOP SATURDAY AND SUNDAY AFTERNOONS. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON. A FEW
OF THE STORMS IN AND NEAR THE MOUNTAINS COULD PRODUCE LIGHTNING
WITH LITTLE RAINFALL...WHICH WOULD INCREASE THE CHANCE OF
LIGHTNING STARTED FIRES. MODERATE SOUTHWEST FLOW ALOFT WILL
CONTINUE OVER THE WEEKEND AND COMBINE WITH LOW RELATIVE HUMIDITIES
AND WARM TEMPERATURES TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS.
ON SATURDAY...THE RED FLAG WARNING INCLUDES THE SAN LUIS
VALLEY...THE WET AND SANGRE DE CRISTO MOUNTAINS...
FREMONT...HUERFANO AND LAS ANIMAS COUNTIES. ON SUNDAY...THE THREAT
OF CRITICAL FIRE WEATHER CONDITIONS APPEARS TO SPREAD FARTHER
NORTH AND EAST AFFECTING MUCH OF THE SOUTHEAST PLAINS.
HOWEVER...LOW LEVEL MOISTURE MAY LINGER OVER TELLER AND EL PASO
COUNTIES AS WELL AS ALONG THE KANSAS BORDER...WHICH WOULD HELP TO
BOOST RELATIVE HUMIDITIES ABOVE THE CRITICAL THRESHOLD. LATER
SHIFTS MAY NEED TO ADJUST THE FIRE WEATHER WATCH LOCATION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ221-222-224>237.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-224-225-
228>230-233.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT SATURDAY FOR COZ222-224-
225-229-230-233.

&&

34/40
Hazardous weather outlook, Jun 17, 10:53 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1053 AM MDT FRI JUN 17 2011

COZ058>089-093>099-181700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1053 AM MDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY FROM MID
AFTERNOON THROUGH THE EVENING HOURS. THE BEST CHANCE OF STRONG TO
SEVERE THUNDERSTORM ACTIVITY WILL BE NORTH AND EAST OF A LINE FROM
PUEBLO TO KIM. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS UP
TO 70 MPH WILL BE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF A
TORNADO.

CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...HUERFANO AND
WESTERN LAS ANIMAS COUNTIES BY EARLY AFTERNOON...AS THE WINDS BECOME
GUSTY AND THE HUMIDITIES DROP BELOW 15 PERCENT.  FREMONT...PUEBLO
AND EASTERN LAS ANIMAS COUNTIES MAY NOT SEE CRITICAL FIRE WEATHER
CONDITIONS DEVELOP UNTIL MID AFTERNOON OR LATER. OUTDOOR BURNING AND
SMOKING IS DISCOURAGED...AND IS PROHIBITED IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE REMAINS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE AREA ON SATURDAY AND SUNDAY. THE MOST FAVORABLE AREAS
FOR THESE CONDITIONS TO DEVELOP ON SATURDAY WILL BE THE SAN LUIS
VALLEY...THE SOUTHEAST MOUNTAINS AND PORTIONS OF THE SOUTHERN
INTERSTATE 25 CORRIDOR...WITH MOST OF SOUTH CENTRAL AND ALL OF
SOUTHEAST COLORADO UNDER THE GUN ON SUNDAY. GUSTY SOUTHWEST WINDS
OF 25 MPH OR MORE AND HUMIDITY LEVELS OF 15 PERCENT OR LESS...COMBINED
WITH DRY VEGETATION...WILL CREATE THIS POTENTIAL FOR EXTREME FIRE
BEHAVIOR.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG
THE CONTINENTAL DIVIDE...TELLER AND EL PASO COUNTIES...AND PORTIONS
OF THE EASTERN PLAINS SATURDAY AND SUNDAY...AND ACROSS ALL OF THE AREA
MONDAY THROUGH THURSDAY. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING
AND WIND GUSTS TO AROUND 45 MPH. HOWEVER...A FEW SEVERE STORMS...PRODUCING
HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...WILL
BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER AREAS NORTH AND EAST OF A LINE FROM PUEBLO TO KIM
THIS AFTERNOON AND EVENING.

HODANISH

In the hours before

Special weather statement, Jun 17, 7:14 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT FRI JUN 17 2011

COZ089-093-095-097-180145-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
714 PM MDT FRI JUN 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SUGAR CITY...OR 16 MILES NORTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 7:48 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
748 PM MDT FRI JUN 17 2011

COZ084-085-180215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
748 PM MDT FRI JUN 17 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EXTREME NORTHEASTERN COLORADO SPRINGS.

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALHAN...OR 30 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON...RAMAH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 17, 7:50 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             CALHAN                  39.03N 104.30W
06/17/2011  M0.75 INCH       EL PASO            CO   PUBLIC

            FELL BETWEEN 745PM AND 750PM.

&&

PJC
Local storm report, Jun 17, 7:54 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 NNW PEYTON            39.09N 104.51W
06/17/2011  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PJC
Local storm report, Jun 17, 8:05 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             TOWNER                  38.47N 102.08W
06/17/2011  M1.75 INCH       KIOWA              CO   PUBLIC

            RELAYED REPORT FROM EMERGENCY MANAGER.

&&

KT
Local storm report, Jun 17, 8:13 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 E HASWELL             38.45N 103.11W
06/17/2011  M1.50 INCH       KIOWA              CO   LAW ENFORCEMENT

&&

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:48 PM MDTSevere Thunderstorm WarningPUBKiowa57 min
Jun 17, 7:22 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero53 min
Jun 17, 7:37 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers53 min
Jun 17, 7:55 PM MDTSevere Thunderstorm WarningPUBEl Paso17 min
Jun 17, 8:00 PM MDTSevere Thunderstorm WarningPUBKiowa60 min
Jun 17, 8:25 PM MDTSevere Thunderstorm WarningPUBKiowa25 min
Jun 17, 8:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers39 min
Jun 17, 9:10 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers65 min
Jun 18, 3:03 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more30 hr
Jun 18, 4:38 PM MDTTornado WarningPUBKiowa52 min
Jun 18, 5:25 PM MDTTornado WarningPUBKiowa50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.